MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER
Model Number 5913230
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A photo has been provided to the manufacturer for review.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that upon opening the package, the tunneler was allegedly found in pieces.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the lot met all release criteria.Manufacturing records were reviewed (dhr, mrr¿s, scrap and mfg.Process changes) and there were not found evidence that the failure mode reported in this complaint is caused by the mfg.Process.Investigation summary:although the sample was not returned for evaluation, one electronic photo was provided for review.The investigation is confirmed for tunneler break, as the photograph showed the blue tunneler connection tip in pieces.The root cause of the event has been determined to be supplier-related.Labeling review: as this event has been determined to be supplier-related, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) is not applicable; labeling would not have prevented this event.
 
Event or Problem Description

Brand Name
EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8489421
Report Number3006260740-2019-00807
Device Sequence Number2689702
Product Code MSD
UDI-Device Identifier00801741013843
UDI-Public(01)00801741013843
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number5913230
Device Catalogue Number5913230
Device Lot NumberRECX3719
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1